Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 19, 2012, 7:26 PM CDT for Lancaster County, Saunders County, Nebraska. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2012, 7:26 PM CDT (00:26 UTC)
- Expired
- May 19, 2012, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Lancaster County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 35 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:38 PM CDT | TSTM WND GST 60 | Ceresco, NE | NICKLE SIZE HAIL. |
| May 19, 7:41 PM CDT | TSTM WND GST 70 | Wahoo, NE | |
| May 19, 7:53 PM CDT | TSTM WND GST 60 | Ashland, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
647 WUUS53 KOAX 200026 SVROAX NEC109-155-200100- /O.NEW.KOAX.SV.W.0119.120520T0026Z-120520T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 726 PM CDT SAT MAY 19 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTH CENTRAL LANCASTER COUNTY IN SOUTHEAST NEBRASKA... SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 800 PM CDT * AT 723 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALPARAISO...OR 20 MILES NORTHWEST OF LINCOLN...AND MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... WAHOO...ASHLAND...MEAD...VALPARAISO...WESTON...CERESCO...ITHACA... DAVEY... COLON AND MEMPHIS. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 77 BETWEEN MILE MARKERS 81 AND 100. HIGHWAY 92 BETWEEN MILE MARKERS 438 AND 456. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4117 9691 4138 9648 4102 9636 4095 9691 TIME...MOT...LOC 0023Z 243DEG 28KT 4107 9688 WIND...HAIL 60MPH 0.88IN $$ FOBERT
2 follow-up statements
883 WWUS53 KOAX 200046 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 746 PM CDT SAT MAY 19 2012 NEC109-200110- /O.CAN.KOAX.SV.W.0119.000000T0000Z-120520T0100Z/ LANCASTER NE- 746 PM CDT SAT MAY 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL LANCASTER COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 4123 9679 4138 9648 4105 9636 4105 9677 TIME...MOT...LOC 0045Z 243DEG 28KT 4114 9670 $$ NEC155-200100- /O.CON.KOAX.SV.W.0119.000000T0000Z-120520T0100Z/ SAUNDERS NE- 746 PM CDT SAT MAY 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SAUNDERS COUNTY... AT 743 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTON...OR 22 MILES NORTH OF LINCOLN... MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... WAHOO...MEAD...WESTON...CERESCO...ITHACA...COLON AND MEMPHIS. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 77 BETWEEN MILE MARKERS 82 AND 100. HIGHWAY 92 BETWEEN MILE MARKERS 442 AND 456. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4123 9679 4138 9648 4105 9636 4105 9677 TIME...MOT...LOC 0043Z 243DEG 28KT 4114 9670 WIND...HAIL 60MPH <.75IN $$ FOBERT
240 WWUS53 KOAX 200059 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 759 PM CDT SAT MAY 19 2012 NEC155-200110- /O.EXP.KOAX.SV.W.0119.000000T0000Z-120520T0100Z/ SAUNDERS NE- 759 PM CDT SAT MAY 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SAUNDERS COUNTY WILL EXPIRE AT 800 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 4123 9679 4138 9648 4105 9636 4105 9677 TIME...MOT...LOC 0059Z 243DEG 28KT 4114 9670 $$ FOBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:12 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 19, 3:12 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 312 PM CDT SAT MAY 19 2012 .DISCUSSION... A COLD FRONT WAS LOCATED OVER PARTS OF NORTHEAST INTO SOUTH CENTRAL NEBRASKA AT 19Z. THE FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. THE FRONT AND ASSOCIATED THUNDERSTORMS WILL BE EAST OF THE AREA ON SUNDAY WITH COOLER TEMPERATURES EXPECTED AS HIGH PRESSURE BUILDS INTO THE REGION THROUGH MONDAY. INCREASING SOUTHERLY FLOW THEN RETURNS MONDAY NIGHT THROUGH TUESDAY IN ADVANCE OF ANOTHER COLD FRONT MOVING INTO THE WESTERN HIGH PLAINS. THIS SECOND COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON WEDNESDAY THEN STALL OUT OVER SOUTHEAST NEBRASKA WEDNESDAY NIGHT. EXTENDED MODELS THEN DIFFER ON THE SOLUTION FOR THE REMAINDER OF THE WEEK AS THE GFS KEEPS THE STALLED BOUNDARY NEAR THE KANSAS BORDER WITH THE CHANCE OF MORE THUNDERSTORMS FOR THE AREA. THE ECMWF MEANWHILE LIFTS IT NORTH AS A WARM FRONT BY FRIDAY WITH SIGNIFICANTLY WARMER TEMPERATURES INDICATED FOR THE WEEKEND. AS A RESULT LOW CONFIDENCE AT THIS TIME FOR THIS PORTION OF THE EXTENDED PERIOD. && .AVIATION... 18Z TAFS FOR KOMA...KLNK...AND KOFK. MAIN AVIATION CONCERN WILL BE STRONG THUNDERSTORMS THAT DEVELOP AFTER 22Z AND PERSIST INTO THE EVENING. LARGE HAIL AND SEVERE DOWNBURST WINDS WILL BE POSSIBLE WITH A FEW OF THESE STORMS. STORMS SHOULD WEAKEN AFTER 03Z...AND MAY DIMINISH TO SHOWERS OR WEAK CONVECTION BY 06Z THEN END SHORTLY AFTER 06Z. A WELL-DEFINED COLD FRONT EXTENDED FROM AROUND KOFK TO KGRI AT 17Z AND THIS FRONT WILL SLOWLY MOVE THROUGH EASTERN NEBRASKA TODAY AND TONIGHT...SWITCHING THE WINDS FROM SOUTH TO NORTHWEST. AHEAD OF THE FRONT DURING THE AFTERNOON HOURS...KOMA AND KLNK WILL HAVE SOUTH WINDS GUSTING OVER 20 KNOTS...BUT THESE SHOULD WEAKEN BY SUNSET AS THE FRONT APPROACHES. AFTER THE STORMS AND SHOWERS MOVE OUT LATE TONIGHT...VFR CONDITIONS ARE EXPECTED FROM THE EARLY MORNING HOURS SUNDAY THROUGH THE END OF THE TAF PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/NIETFELD
Hazardous weather outlook, May 19, 4:13 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 413 PM CDT SAT MAY 19 2012 IAZ043-055-056-069-079-090-NEZ015-032>034-042>045-050>053-065>068- 078-088>092-201115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-FREMONT-THURSTON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- 413 PM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. SOME OF THE STORMS COULD BE SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AND THURSDAY... AND CHANCES MAY CONTINUE INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. NEZ011-012-016>018-030-031-201115- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 413 PM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AND THURSDAY... AND CHANCES MAY CONTINUE INTO FRIDAY. LATER OUTLOOKS WILL ADDRESS THE CHANCE OF SEVERE STORMS IN THOSE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY. IAZ080-091-NEZ093-201115- MONTGOMERY-PAGE-RICHARDSON- 413 PM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS IS ON WEDNESDAY AND THURSDAY...AND CHANCES MAY CONTINUE INTO FRIDAY. LATER OUTLOOKS WILL ADDRESS THE CHANCE OF SEVERE STORMS IN THOSE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME TONIGHT AND SUNDAY. FOBERT
In the hours before
Local storm report, May 19, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
631 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST SCHUYLER 41.45N 97.06W
05/19/2012 E60 MPH COLFAX NE TRAINED SPOTTER
QUARTER AND GOLFBALL HAIL.
&&
LANDSVORKLocal storm report, May 19, 6:37 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
637 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 E SCHUYLER 41.45N 97.04W
05/19/2012 E1.75 INCH COLFAX NE TRAINED SPOTTER
&&
DEELocal storm report, May 19, 6:41 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 6 N MALCOLM 41.00N 96.87W
05/19/2012 M1.00 INCH LANCASTER NE PUBLIC
&&
LANDSVORKLocal storm report, May 19, 7:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
701 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 SE BRAINARD 41.15N 96.96W
05/19/2012 M1.00 INCH BUTLER NE PUBLIC
&&
LANDSVORKLocal storm report, May 19, 7:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
707 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL ONAWA 42.03N 96.09W
05/19/2012 E1.00 INCH MONONA IA TRAINED SPOTTER
&&
LANDSVORKLocal storm report, May 19, 7:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
717 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 S DECATUR 41.98N 96.25W
05/19/2012 E0.50 INCH BURT NE FIRE DEPT/RESCUE
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge | 26 min |
| May 19, 7:18 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 27 min |
| May 19, 7:43 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 32 min |
| May 19, 7:50 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders, Washington | 25 min |
| May 19, 7:54 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 36 min |
| May 19, 8:06 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 39 min |
| May 19, 8:17 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Washington | 17 min |
| May 19, 8:36 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 24 min |
| May 19, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 15 min |
| May 19, 9:38 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.